MAUDE Adverse Event Report: O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 500

O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 500
Model Number 34148
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported several wraps had pin holes in them.The holes caused a delay in procedure and reprocessing of procedure trays.Additional information was received from the customer on february 15, 2024.No instruments were used.The holes were caught before the cases were started.Delays varied.Some of them we had backup instruments available and did not cause a delay in the case.We did not keep record of the delays on our end.I know our staff was encouraged to write uors if there were significant delays to patient care.We cannot give an exact number of procedures or the dates that this occurred, all we did was report the incidences as they were occurring.
 
Additional Manufacturer Narrative
Six samples were received for evaluation with no product packaging.The samples were evaluated under ambient light conditions.All six (6) samples arrived with circled areas on the blue and white layers.There are material damages and holes in these areas and the fibers appear scraped and abraded.All six (6) samples exhibit heavy creases and folds.There are also distinct indentations which appear like outlines of what could be instrument trays.The holes do not penetrate through both layers in most cases.The holes are primarily on the blue layers and present as areas where the material appears scraped.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.
 
Additional Manufacturer Narrative
Six (6) used samples were received with no product packaging.There is sterilization indicator tape affixed to the surface of the blue layer on all the samples.There are medical procedure labels affixed to the blue layer on all the samples.The samples were evaluated under ambient light conditions.All six (6) samples arrived with circled areas on the blue and white layers.There are material damages and holes in these areas and the fibers appear scraped and abraded.Evaluations as follows: all six (6) samples exhibit heavy creases and folds.There are also distinct indentations which appear like outlines of what could be instrument trays.The holes, the abraded fibers and what appears as scraped material present similarly on all the samples.The damaged areas, whether a hole, a scraped appearance of the material or the abraded fibers are located in the areas of the samples where there are creases or where there is an outline of what could be an instrument tray.The holes do not penetrate through both layers in most cases.The holes are primarily on the blue layers and present as areas where the material appears scraped.The fibers on the scraped areas appear abraded and the edges of the holes appear irregular and jagged.There are some damaged spots which appear as if the material has been flattened.These areas appear shiny, and the bond pattern is flat.When the white layers are inspected on the corresponding spots where there is a hole on the blue layer, no holes are observed.There are in some cases a slightly flattened spot, but no distinct holes are observed on the white layers.Many of the holes and the damaged areas were viewed under magnification.From the attached photos and sample evaluation, all of the samples received were post sterilized.All six samples contained damage and holes and the fibers appear scraped and abraded.All six samples exhibit heavy creases and folds.There were distinct indentations which appear like outlines of what could be instrument trays.All six samples had the sterilization indicator tape still adhered to the material with medical procedure labels affixed to the blue layer on all the samples.The complaint details were forwarded to the appropriate functional area for investigation and root cause determination.The manufacturing plant could not identify the source of the holes as the manufacturing process requires two separate rolls of wrap material be brought together to bond.It would be difficult to align two separate sheets to form holes.No additional actions will be implemented at this time as the material was shown to meet specification during in-process inspection.Complaint metrics are analyzed monthly to evaluate for any trends and corrective action needs.Should a trend present, corrective action would be initiated to remediate.A root cause could not be identified.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 500
Common Device Name
STERILIZATION WRAP
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
HALYARD NORTH CAROLINA, LLC
389 clyde fitzgerald road
linwood NC 27299
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key18773011
Report Number1054380-2024-00002
Device Sequence Number4462371
Product Code FRG
UDI-Device Identifier30680651341489
UDI-Public30680651341489
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K214007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number34148
Device Catalogue Number991034148
Device Lot NumberLT3333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown